Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child has pale face, lazy eye, cold hands and arms. What could be causing this?

Answered by
Dr.
Dr. Kaushik K Murthy

Pediatrician

Practicing since :2006

Answered : 338 Questions

default
Posted on Mon, 4 Mar 2013 in Child Health
Question: Hi - What could be causing my 25 month old's sudden onset of symptoms - but no fever? Extremely irritable screaming, crying; cold arms/legs, hands/feet - when i give her motrin she immediately shows improvement and starts acting like her normal self.

Yesterday morning she was extremely cranky - screaming and crying when she got up from bed (totally uncharactaristic) - after an hour of this i gave her Motrin. Almost 5 minutes later she started calming down and became herself again. She ate and drank well all day, no evidence of fever (I didn't take it - body felt normal temp). Wetting diapers normally, however no bowel movement yesterday. When she got up from her nap, about an hour before first dose of motrin was scheduled to wear off, her arms/legs and hands/feet were cool to the touch and she seemed chilled. Her face was pale and her eyes seemed weak. I covered her with blanket and then she became irritable and cranky as she did that morning. I gave her more motrin and, again within 5 minutes she showed marked improvement and seemed fine the rest of the evening.

I am very confused because, to date, she has always had obvious signs of fever and I always confirm via rectal reading that she's running a fever before i give her motrin. This time, however there was no evidence of fever. What could be causing these symptoms?

doctor
Answered by Dr. Kaushik K Murthy 1 hour later
Hi, thanks for writing here.

I went through your query in detail. It would be good if you have mentioned about the body temperature this time to rule out fever. Is it only a subjective guess you are making? I suggest you to check the temperature before declaring as having no fever, any temperature above 98.6 F is fever.

Other symptoms like irritability, paleness ,chillness, cold extremities,weakened eyes all are pointing towards fever, and the very fact that she is improving after medication also suggests that she might be running temperature.

I also suggest you to have a note on her urine output (or how many diapers). Any disturbance might suggest UTI as chills are commonly noticed in UTI which you had mentioned in the query.

If you notice new symptoms or if the fever is not controlled within 5 days, kindly follow up or get a pediatrician examine her.

Hope I have cleared your doubts, regards, do follow up.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushik K Murthy 3 hours later
Thank you! Next time i will definately take her temperature instead of subjective guess. It's just that every other time it was obvious of her running fever. UTI is not something i considered - I will definately keep a check on that and keep check on her symptoms.

This morning, she's perfectly fine, my normal happy girl.

Thanks for your help!
doctor
Answered by Dr. Kaushik K Murthy 10 hours later
Hi, thanks for the follow up.

It's good to know that your child is back to normal and naughty again.

Do feel comfortable for any further queries, good day, regards.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Ibuprofen

doctor1 MD

two days ago my left hand began to have a burning sensation, itch and swell i took 3 benedryl and 4 ibuprofen -- although the swellon has subsided my hand is still swollen -- last night i experienced a shortness of breath -- i got my inhaler -- concerned what could be happening?

doctor1 MD

Hi Doctor, My wife has a severe pain, causing by nerve pain.... Last night I d to get her Ibuprofen to reduce her pain. She is also on Celestone...The question is what is the side affect if she takes two of these drug together. You advice is appreciated.

doctor1 MD

i am almost 43, female, 170 pounds,having an elective surgery in 3 weeks, i only take birth control pills (9 years now) and tylenol/ibuprofen when on period, recently took for several months-over the counter (benadryl, allergy stuff for my severe allergies- round the clock) Prior to that was sick with needing antibiotics/inhaler for terrible cold, WELL- ALL MY LABS are beautiful, all normal. THE ONLY ONE slightly elevated (depending on the lab - ONE LAB range shows ALT/SGPT of 30-65/ another shows 7-56) so these would make MY ALT of 49 NORMAL.But the lab I went to show 2-45 making my 49 only 4 points over. I DO NOT DRINK, I am thinking since ALL MY OTHER labs are PERFECT esp the ones in relation to liver correlation, that perhaps the meds have done this?? I have had negative results for Hep B and HIV (drawn during my last pregnancy in 2010) so I am thinking perhaps this is elevated due to the over the counter stuff I took?? WILL THEY DENY my surgery over 4 lousy points if my HEALTH/HISTORY is otherwise PERFECT. based on the other posts, I feel perhaps it is medication. I can NOT see my Primary doc not clearing me for surgery just for 4 points.? thank you for your time

doctor1 MD

Hello doc, i ad a itch on my right breast its the outer lower side of the breast. i later found it became kinda sore , cause the area around it was red, and hard. ( i first thought it was a boil) cause it has an head and looked like pores will be coming out. Went to see a physician who did not even check it cos i told her it was a boil. She said i did not not need any prescription apart from vit.C . That i should allow my immune to fight it. She also gave me ibuprofen for the pain. I did t use ibuprofen cause i feel it s too strong. but took the vit.c . When the pain became unbearable, i had to stop wearing a bra. Went to a GP yesterday who prescribed Ciprotab 500mg. Cause he said it s a fungi infection. ( The thing looks like an open wound now.) Do you think ciprotab is okay? Cause i still feel a lot of pain. Although he told me to also use paracetamol for the pain too.( I just started the medication last night ).THanks

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...